MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34110
Medical Device Problem Codes Obstruction of Flow (2423); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Doctor feels that placement of g34111 lot: c1542475 & g34110 lot: c1548405 caused more hydronephrosis.Devices were removed.Based on the reported information.Adopting a cautious approach an fda mdr report is required.Incident meets reporting criteria based on the requirement for a surgical intervention and device malfunction reporting precedence for this device family for the issue of ¿stent occlusion/encrustation'.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: 3005580113 device evaluation it should be noted that there are two files related to this event.For details of the second investigation, please refer to pr (b)(4).The rms-060024-r device of lot number c1548405 involved in this complaint was returned for evaluation in its original unopened packaging.With the information provided, a physical examination and a document based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the (b)(6)2019.It should be noted that the complaint device was not returned for evaluation.From the information provided it is known that the complaint device was discarded at the facility after the procedure.No defect was observed on the returned device as it was returned unopened and unused.Document review prior to distribution rms-060024-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for rms-060024-r of lot number c1548405 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1548405.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0020-15).However, it should be noted that hydonephrosis is listed as a known potential adverse event within the ifu.Root cause review a definitive root cause could not be determined from the available information.Possible root causes could be attributed to incorrect stent sizing or placement and/or insufficient indwell time.As rms stents do not have a lumen and only offer one french size (6fr) insufficient indwell times may appear to result in insufficient drainage in acute obstructions such as hydronephrosis as it can take longer for these stents to relive such obstructions.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient experienced increased hydronephrosis and the stent was removed as a result.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi); 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8334538
Report Number3001845648-2019-00048
Device Sequence Number2358157
Product Code FAD
UDI-Device Identifier10827002341101
UDI-Public(01)10827002341101(17)211011(10)C1548405
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34110
Device Catalogue NumberRMS-060024-R
Device Lot NumberC1548405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/16/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer01/17/2019
01/17/2019
01/17/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date03/12/2019
04/10/2019
04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;